Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 13, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 16, 2023, 1:01 PM PDT for 4 counties in Nevada. It took effect at Apr 17, 2023, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2023, 1:01 PM PDT (20:01 UTC)
- In effect from
- Apr 17, 2023, 11:00 AM PDT
- Expired
- Apr 17, 2023, 11:27 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 16 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2682 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026 WWUS75 KLKN 162001 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 101 PM PDT Sun Apr 16 2023 NVZ030-171215- /O.NEW.KLKN.WI.Y.0013.230417T1800Z-230418T0700Z/ /O.CON.KLKN.WI.Y.0012.000000T0000Z-230417T0300Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 101 PM PDT Sun Apr 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT PDT MONDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County. * WHEN...From noon today to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds will be most prevalent along north to south routes and roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-036-171215- /O.NEW.KLKN.WI.Y.0013.230417T1800Z-230418T0700Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 101 PM PDT Sun Apr 16 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT PDT MONDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Humboldt, Northern Lander, Northern Eureka, and Northern Elko Counties * WHEN...Winds will be strongest Monday Morning though Monday night * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds will be most prevalent along north to south routes and roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
294 WWUS75 KLKN 170846 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 146 AM PDT Mon Apr 17 2023 NVZ030-031-036-180000- /O.CON.KLKN.WI.Y.0013.230417T1800Z-230418T0700Z/ Humboldt County-Northern Elko County- Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 146 AM PDT Mon Apr 17 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...From 11 AM this morning to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds will be most prevalent along north to south routes and roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
903 WWUS75 KLKN 172050 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 150 PM PDT Mon Apr 17 2023 NVZ033-035-037-039>041-180500- /O.NEW.KLKN.WI.Y.0014.230418T1200Z-230419T0400Z/ Southeastern Elko County-White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 150 PM PDT Mon Apr 17 2023 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY... * WHAT...Southwest to West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southcentral Elko County, Southeastern Elko County, Southern Lander County, Southern Eureka County, Northern Nye County, and White Pine County * WHEN...From 5 AM to 9 PM PDT Tuesday, April 18 2023 * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds will be most prevalent along north to south routes and roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-031-036-180500- /O.CON.KLKN.WI.Y.0013.000000T0000Z-230418T0700Z/ Humboldt County-Northern Elko County- Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 150 PM PDT Mon Apr 17 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...From 11 AM this morning to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds will be most prevalent along north to south routes and roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
579 WWUS75 KLKN 180627 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1127 PM PDT Mon Apr 17 2023 NVZ030-031-036-180730- /O.CAN.KLKN.WI.Y.0013.000000T0000Z-230418T0700Z/ Humboldt County-Northern Elko County- Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 1127 PM PDT Mon Apr 17 2023 ...WIND ADVISORY IS CANCELLED... Winds are no longer reaching advisory levels in these areas of Nevada and therefore the Wind Advisory is being allowed to expire. $$ NVZ033-035-037-039>041-182130- /O.CON.KLKN.WI.Y.0014.230418T1200Z-230419T0400Z/ Southeastern Elko County-White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 1127 PM PDT Mon Apr 17 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY... * WHAT...Southwest to West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southcentral Elko County, Southeastern Elko County, Southern Lander County, Southern Eureka County, Northern Nye County, and White Pine County. * WHEN...From 5 AM to 9 PM PDT Tuesday, April 18 2023. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds will be most prevalent along north to south routes and roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 16, 2:53 AM PDT, 10 hours 8 minutes earlier.
Area forecast discussion, Apr 16, 2:53 AM PDT, 10 hours 8 minutes before
Area Forecast Discussion National Weather Service Elko NV 253 AM PDT Sun Apr 16 2023 .SYNOPSIS...Mild temperatures statewide with gusty winds across northwestern Nevada is expected today ahead of an upper-level disturbance that will begin to move into the region Monday. A strong cold front associated with the disturbance will usher in cooler temperatures, gusty winds along with light rain and snow mainly across northern Nevada Tuesday and Wednesday. Another warming trend is expected for late next week. && .SHORT TERM...Today through Monday night. A low pressure trough moving into the Pacific Northwest will bring strong winds to portions of northwestern Nevada today. Probabilities of wind gusts reaching or exceeding 45 mph are approaching 50% in some higher valley areas with up to 70% in mountain areas. After about a week or so dry conditions across the state along with the gusty winds some blowing dust is expected across western and northwestern Nevada. Along with winds, temperatures will reach into the mid to upper 60s in most valleys with some lower 70s farther west and south across the county warning area. Temperatures are likely (85-95% chance) to remain above freezing across all areas except Elko county and a few higher valleys in central Nevada. Continued troughing across the Pacific Northwest will bring colder air into the region with high temperatures on Monday only in the 50s and 60s. Cloud cover will begin to infiltrate the state as well with a few rain and snow showers developing across northwestern Nevada. Lows Monday night will likely settle below freezing across many areas except the lower Humboldt basin area starting from Battle Mountain westward. Winds will remain gusty across northwestern and western portions of the state Monday with lighter winds across eastern Nevada. Snow levels will begin to drop significantly Monday night as a strong cold front moves through dropping to almost all valley floors by Tuesday morning. .LONG TERM...Monday night through Friday Monday night attention turns toward an upper system dropping south out of the gulf of Alaska. This system will bring cooler temperatures some light valley rain/mountain snow showers across NV for Tuesday and Wednesday. Timing wise there will be a chance for snow levels to reach the valley floors during the overnight hours Tuesday night as colder air works its way in. models have been trending weaker with this system so forecast amounts look to be light with Wednesday’s system with the valleys seeing up to 0.05” of rain and/or 0.5” of snow. Passes may see a bit more snow with 1” to 2” of snow, mountain areas will see all snow with up to 5”+ of new snow. There is enough instability with this system that an isolated thunderstorm or two could form on Wednesday. If one does form it would produce localized higher amounts of precipitation. This system will also bring gusty winds across the silver state with gusts in the 20s to 30s mph range for both Tuesday and Wednesday. In far eastern NV on Tuesday these winds could even produce a gusts into the 40s mph range. After Wednesday, upper flow will remain out of the west-northwest, and models hint at some weak disturbances transiting the upper flow that would potentially keep the pattern unsettled across N NV through at least Saturday. This would mean a few more light showers for the silver state along with a gusty daytime winds. Temperature wise, after the cold front Tuesday daytime highs will be cold from the low 40s to 50s and then slowly warming starting on Wednesday. This will see temperatures back to the low 50s to low 60s by Friday. Overnight lows will generally hold in the low 20s to lower 30s for the week. Flooding threat will remain this week, but snow melt trends will decrease for Tuesday and Wednesday for the low to mid elevations. However the higher elevation mountains may add some more snow to an already bountiful snow pack. The good news is that with the WNW flow aloft temperatures will be slower to rebound, and will not be as warm as last week which would hold snow melt rates at reasonable levels for the week. && .AVIATION...VFR conditions will be prevalent for all sites through Sunday. Winds will be gusty however especially across Humboldt county and at KWMC Sunday with sustained winds of 20-25kts and gusts to 30-35kts expected at times int he afternoon. Mountain waves and turbulence en route are expected with a jet stream aloft moving into the region. && .HYDROLOGY...Higher temperatures and more snow melt today will result in increased streamflows, with portions of the lower Humboldt River in action or minor flood stage. For smaller streams and creeks, a diurnal melt cycle is expected. Details: Humboldt River: At Palisade, the river is hovering around action or monitoring stage. Current projection has the river reaching 6.4 feet, below the flood stage of 7.0 feet. At Comus, a flood watch remains in effect until further notice. Confidence is high that the river will exceed flood stage of 9.5 feet but the timing of reaching minor flood stage is uncertain and could be early next week. The expectation is that flooding will be a prolonged event. At Battle Mountain, minor flooding (at or above 9.5 feet) is expected to continue through the next few days. Martin Creek: Flooding at Martin Creek near Paradise Valley is possible and a flood watch has been issued. && .LKN Watches/Warnings/Advisories... Wind Advisory from noon today to 8 PM PDT this evening Humboldt County. && 93/99/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.